Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

Generalized Hamiltonian Dynamics

P. A. M. Dirac
Proceedings of the Royal Society of London. Series A, Mathematical and Physical Sciences
Vol. 246, No. 1246 (Aug. 19, 1958), pp. 326-332
Published by: Royal Society
Stable URL: http://www.jstor.org/stable/100496
Page Count: 7
  • Read Online (Free)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
Generalized Hamiltonian Dynamics
Preview not available

Abstract

The author's procedure for passing from the Lagrangian to the Hamiltonian when the momenta are not independent functions of the velocities is put into a simpler and more practical form, the main results being obtained by a direct solution of the equations provided by the consistency requirements. It is shown how, under certain conditions, one can eliminate some of the degrees of freedom and so make a substantial simplification in the Hamiltonian formalism.

Page Thumbnails

  • Thumbnail: Page 
326
    326
  • Thumbnail: Page 
327
    327
  • Thumbnail: Page 
328
    328
  • Thumbnail: Page 
329
    329
  • Thumbnail: Page 
330
    330
  • Thumbnail: Page 
331
    331
  • Thumbnail: Page 
332
    332